Affine transformations of finite vector spaces with large orders or few cycles

S. Guest, J. Morris, Cheryl Praeger, P. Spiga

    Research output: Contribution to journalArticle

    7 Citations (Scopus)
    343 Downloads (Pure)

    Abstract

    © 2014 Elsevier B.V.. Let V be a d-dimensional vector space over a field of prime order p. We classify the affine transformations of V of order at least pd/4, and apply this classification to determine the finite primitive permutation groups of affine type, and of degree n, that contain a permutation of order at least n/4. Using this result we obtain a classification of finite primitive permutation groups of affine type containing a permutation with at most four cycles.
    Original languageEnglish
    Pages (from-to)308-330
    JournalJournal of Pure and Applied Algebra
    Volume219
    Issue number2
    DOIs
    Publication statusPublished - Feb 2015

    Fingerprint Dive into the research topics of 'Affine transformations of finite vector spaces with large orders or few cycles'. Together they form a unique fingerprint.

    Cite this